Alert archive / North Carolina / Flash Flood Warnings in 2007

Flash Flood Warning 11, NWS Raleigh, NC

May 12, 2007Orange County, North Carolina

NWS Raleigh, NC issued this flash flood warning at May 12, 2007, 5:27 PM EDT for Orange County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2007, 5:27 PM EDT (21:27 UTC)
Expired
May 12, 2007, 8:30 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Whole counties

County Orange County, NC

The radar

The Raleigh/Durham radar (KRAX), 72 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
269 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 122130
FFWRAH
NCC135-130030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
527 PM EDT SAT MAY 12 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ORANGE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 830 PM EDT

* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS OVER ORANGE COUNTY. OVER TWO INCHES OF   
  RAIN FALLEN NEAR HILLSBOROUGH AND ADDITIONAL SLOW MOVING           
  THUNDERSTORMS ARE DEVELOPING ACROSS THE COUNTY. ADDITIONAL         
  RAINFALL TOTALS OF TWO INCHES ARE LIKELY IN A SHORT AMOUNT OF      
  TIME. HEAVILY URBANIZED AREAS SUCH AS CHAPEL HILL WILL BE          
  VULNERABLE TO FLASH FLOODING.

* LOCATIONS THREATENED WITH FLOODING INCLUDE HILLSBOROUGH...CHAPEL
  HILL AND CARRBORO.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY ROADS AND
INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD THREATENING MOTORISTS.
WHEN ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.

LAT...LON 3623 7896 3607 7898 3586 7902 3586 7915
      3587 7924 3592 7926 3624 7926

$$

JFB
2 follow-up statements
000 
WGUS72 KRAH 122209
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
606 PM EDT SAT MAY 12 2007

NCC135-130030-
ORANGE NC-
606 PM EDT SAT MAY 12 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
ORANGE COUNTY...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HILLSBOROUGH...CARRBORO AND CHAPEL HILL.

ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED 
AREA BETWEEN 6 AND 7 PM. A STORM SPOTTER IN CHAPEL HILL MEASURED 1.4 
INCHES OF RAIN BETWEEN 5 AND 6 PM. FLASH FLOODING CAN BE EXPECTED 
AROUND CHAPEL HILL AND HILLSBOROUGH. MOTORISTS NEED TO AVOID AREAS 
KNOWN TO FLOOD DURING HEAVY RAIN EVENTS. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 3623 7896 3607 7898 3586 7902 3586 7915
      3587 7924 3592 7926 3624 7926

$$

WSS
000 
WGUS72 KRAH 122347
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
746 PM EDT SAT MAY 12 2007

NCC135-122356-
ORANGE NC-
746 PM EDT SAT MAY 12 2007

...THE FLASH FLOOD WARNING FOR ORANGE COUNTY IS CANCELLED...

THE HEAVY RAIN SUBSIDED AROUND 645 PM AND THE THREAT OF FLASH 
FLOODING HAS SUBSIDED. YOU SHOULD NOT WALK CLOSE TO RAIN SWOLLEN 
CREEKS AND STREAMS UNTIL THE WATER HAS SUBSIDED.

LAT...LON 3623 7896 3607 7898 3586 7902 3586 7915
      3587 7924 3592 7926 3624 7926

$$

WSS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at May 12, 2:07 PM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, May 12, 2:07 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
207 PM EDT SAT MAY 12 2007

.SYNOPSIS... A TROUGH OF LOW PRESSURE WILL LINGER OVER CENTRAL NORTH
CAROLINA THIS EVENING. A COLD FRONT WILL MOVE SOUTH THROUGH THE
STATE SUNDAY MORNING. HIGH PRESSURE WILL BUILD INTO THE REGION FROM
THE NORTH LATER SUNDAY THROUGH MONDAY.  THE HIGH PRESSURE CENTER
WILL DRIFT OFF THE CAROLINAS COAST MONDAY NIGHT AND TUESDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
AS A SHORT WAVE ALOFT PUSHES SOUTHEAST FROM THE OHIO VALLEY...JET
LEVEL DYNAMICS WILL CONTRIBUTE TO DIVERGENCE TO HELP STRENGTHEN AND
EXPAND DEEP CONVECTION OVER THE AREA.  A TROUGH OF LOW PRESSURE AT
850 MB WILL HELP CONVERGE MOISTURE INTO THE AREA WITH SURFACE DEW
POINTS IN THE MID TO UPPER 60S LATE TODAY. P-WATER IN THE COLUMN IS
EXPECTED TO BE 1.5 TO 1.8 INCHES.  LOCALLY HEAVY RAINFALL IS
POSSIBLE WITH SLOW MOVING CELLS. POPS WILL REMAIN ABOVE 70 PCT UNTIL
AROUND MIDNIGHT THEN DROP BACK TO A LINGERING SMALL CHANCE IN THE
PREDAWN HOURS.  MINIMUM TEMPERATURES 60 TO 65. -RFG
&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
A LARGE AMPLITUDE RIDGE ALOFT OVER THE PLAINS EXPANDS EASTWARD
THROUGH MONDAY THEN FLATTENS INTO A MORE ZONAL WESTERLY FLOW TUE.  A
SURFACE HIGH DRIFTS SOUTH FROM THE UPPER OHIO VALLEY SLOWLY OFF THE
NC COAST LATER MONDAY THEN STRETCHES WEST TO EAST ACROSS THE
SAVANNAH BASIN TO BERMUDA TUE PUTTING CENTRAL NC INTO AN INCREASING
WESTERLY FLOW. FOLLOWING NEAR NORMAL TEMPERATURES SUN THROUGH MON...
WE SHOULD SEE A WARM UP INTO THE 80S ON TUE.  THIS PERIOD REMAINS
DRY WITH ONLY SOME FLEETING HIGH CLOUDINESS MON NIGHT AND TUE.  -RFG

&&
.LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...

SW FLOW INCREASES TUESDAY NIGHT AS THE SFC HIGH MOVES OFFSHORE AND A
COLD FRONT TO THE WEST BEGINS TO APPROACH. WITH SFC WINDS STAYING UP
OVERNIGHT AND LOW LEVEL MOISTURE INCREASING...TUESDAY NIGHT LOWS
SHOULD STAY IN THE UPPER 50S TO LOWER 60S.

COLD FRONT BEGINS TO MOVE INTO THE AREA ON WEDNESDAY...BUT TIMING
IS STILL A BIT UNCERTAIN AS THE MEDIUM RANGE MODELS STILL DISAGREE
ON HOW TO HANDLE THE SHORTWAVE ENERGY ENTERING THE GREAT LAKES A
NORTHEAST. ECMWF HAS BEEN CONSISTENT WITH ITS FORECAST OF MORE
AMPLIFICATION AND A SOMEWHAT SLOWER FRONTAL PASSAGE...SUGGESTING
BEST RAIN CHANCES WILL OCCUR LATE WEDNESDAY INTO EARLY THURSDAY.
EACH GFS RUN HAS HANDLED THE ENERGY SOMEWHAT DIFFERENTLY...NOW
SHOWING A FAST PROGRESSION OF A POSITIVELY TILTED SHORTWAVE FOLLOWED
BY ANOTHER PIECE DROPPING IN ON THE BACKSIDE OF THE TROUGH. BECAUSE
OF THIS...MORE OF ANAFRONT EVENT DEVELOPS WITH ALL THE PRECIP
OCCURRING BEHIND THE PASSAGE OF THE SFC FRONT. THIS WOULD LIKELY
HINDER THUNDER CHANCES. AT THIS POINT GIVEN CONTINUED UNCERTAINTY...
WILL LEAVE A CHANCE OF SHWRS AND TSTMS FOR LATE WEDNESDAY INTO EARLY
THURSDAY...LINGERING A SLIGHT CHANCE FOR THURSDAY.

CANADIAN HIGH PRESSURE BUILDS IN FOR THE END OF THE WEEK AND
BEGINNING OF THE WEEKEND...BRINGING PLEASANT TEMPS AND DRY
CONDITIONS. -JFB
&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
CONVECTIVE INITIATION IS BEGINNING ACROSS CENTRAL NC THIS AFTERNOON
WITH THE COMBINATION OF A WARM UNSTABLE AIRMASS...A WEAK SFC
TROUGH...AND AN UPPER LEVEL DISTURBANCE. VERY DIFFICULT TO DETERMINE
EXACT TIMING OF CONVECTION AT ANY ONE AIRPORT. THEREFORE...TAFS WILL
REFLECT SHRA AND VCTS WITH TEMPORARY REDUCTIONS TO MVFR VISIBILITIES
AND CEILINGS. AS TIMING OF THUNDER BECOMES MORE APPARENT AT
INDIVIDUAL AIRPORTS...WILL AMEND TO REFLECT THE BEST TIMING.

CONVECTION SHOULD BEGIN TO DIMINISH OVER THE AREA BY THIS EVENING AS
DAYTIME HEATING IS LOST. CLOUDS GENERALLY GO SCATTERED OVERNIGHT AS
CONVECTIVE DEBRIS CLOUDS SLOWLY CLEAR OUT. WILL HAVE TO WATCH FOR
FOG...ESPECIALLY AT KRWI AND KFAY SINCE DRIER AIR WILL NOT WORK INTO
THESE AREAS UNTIL AFTER SUNRISE. WILL MENTION MVFR FOG FOR THE TIME
BEING.

COLD FRONT PUSHES THROUGH THE AREA ON SUNDAY MORNING WITH WINDS
BECOMING GUSTY OUT OF THE NORTH UP TO 20KT IN THE 13-16Z TIME FRAME.
MUCH DRIER AIR FILTERS IN BEHIND THE FRONT...BRINGING AN END TO ANY
CEILING CONCERNS.

AVIATION OUTLOOK...VFR CONDITIONS THROUGH TUESDAY. ANOTHER COLD
FRONT APPROACHING WEDNESDAY AND THURSDAY BRINGING A CHANCE FOR
SCATTERED SHOWERS AND THUNDERSTORMS. POTENTIAL FOR MVFR CONDITIONS
IN SHOWERS AND THUNDERSTORMS. -JFB
&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RFG
NEAR TERM...RFG
SHORT TERM...RFG
LONG TERM...JFB
AVIATION...JFB
Hazardous weather outlook, May 12, 11:15 AM EDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1115 AM EDT SAT MAY 12 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-131515-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1115 AM EDT SAT MAY 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE LIKELY OVER CENTRAL NORTH CAROLINA THIS
AFTERNOON WITH THE TYPICAL ASSOCIATED DANGERS OF FREQUENT CLOUD
TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...AND SUDDEN GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
MORE THUNDERSTORMS ARE EXPECTED OVER CENTRAL NORTH CAROLINA MAINLY
LATE WEDNESDAY AND WEDNESDAY NIGHT. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER NETWORK ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
EVENING TO HELP MONITOR LOCALLY INTENSE THUNDERSTORMS.

RFG

In the hours before

Local storm report, May 12, 5:00 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
500 PM EDT SAT MAY 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     FLASH FLOOD      5 S RAMSEUR             35.66N 79.65W
05/12/2007                   RANDOLPH           NC   LAW ENFORCEMENT

            THE FORT CREEK HAS COME OUT OF ITS BANKS AND IS FLOODING
            RIVERSIDE BRIDGE. OTHER CREEKS AND STREAMS ARE NEAR FLOOD
            ACROSS THE SOUTHERN PORTION OF THE COUNTY.

&&

JFB
Local storm report, May 12, 5:01 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
501 PM EDT SAT MAY 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             2 E BUTNER              36.14N 78.73W
05/12/2007  M1.00 INCH       GRANVILLE          NC   TRAINED SPOTTER

            REPORT FROM EAST LYON STATION ROAD

&&

WSS
Local storm report, May 12, 5:04 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
504 PM EDT SAT MAY 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             8 NE BUTNER             36.22N 78.67W
05/12/2007  M1.00 INCH       GRANVILLE          NC   TRAINED SPOTTER

            REPORT FROM HIGHWAY 15 AND SANDERS ROAD.

&&

WSS
Special weather statement, May 12, 5:11 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
511 PM EDT SAT MAY 12 2007

NCZ027-042-043-078-122215-
JOHNSTON-NASH-WAYNE-WILSON-
511 PM EDT SAT MAY 12 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH...WILSON...JOHNSTON AND
WAYNE COUNTIES THROUGH 615 PM EDT...

AT 511 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM SIMS TO 5 MILES SOUTHEAST OF EMIT...OR ALONG A
LINE EXTENDING FROM 11 MILES SOUTH OF NASHVILLE TO 8 MILES SOUTHEAST
OF LINWOOD...MOVING SOUTHEAST AT 10 MPH.

THE TOWNS OF MICRO... KENLY... AND WILSON WILL LIKELY BE AFFECTED BY
THESE STORMS. HAIL UP TO ONE HALF INCH IN DIAMETER AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

GIH
Local storm report, May 12, 5:16 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
516 PM EDT SAT MAY 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     8 E SEAGROVE            35.54N 79.63W
05/12/2007                   RANDOLPH           NC   PUBLIC

            TREES DOWN BLOCKING FORK CREEK MILL ROAD.

&&

ORROCK
Special weather statement, May 12, 5:18 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
518 PM EDT SAT MAY 12 2007

NCZ008-023>026-040-041-122215-
ALAMANCE-CHATHAM-DURHAM-FRANKLIN-GRANVILLE-ORANGE-WAKE-
518 PM EDT SAT MAY 12 2007

...A LARGE CLUSTER OF STRONG THUNDERSTORMS WILL BRING VERY HEAVY
RAIN AND LIGHTNING OVER GRANVILLE... FRANKLIN... ALAMANCE...
ORANGE... DURHAM... WAKE... AND CHATHAM COUNTIES THROUGH 615 PM
EDT...

AT 518 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTHEAST OF CREEDMOOR TO 5 MILES SOUTH
OF TEER...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
CREEDMOOR TO 10 MILES WEST OF CHAPEL HILL...MOVING SOUTHEAST AT 5
MPH.

LOCATIONS LIKELY TO BE AFFECTED BY THESE STORMS INCLUDE
HILLSBOROUGH... CHAPEL HILL... DURHAM... FEARRINGTON... BAHAMA...
AND THE BRIER CREEK AREA NORTH OF THE RALEIGH DURHAM AIRPORT. MUCH
OF THIS AREA HAS ALREADY RECEIVED HEAVY RAINFALL... AND THE
ADDITIONAL RAIN MAY CAUSE FLOODING ESPECIALLY IN URBAN AREAS.
ALSO... HAIL UP TO ONE HALF INCH IN DIAMETER AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 1:43 PM EDTSevere Thunderstorm WarningRAHStanly47 min
May 12, 2:27 PM EDTSevere Thunderstorm WarningRAHRandolph33 min
May 12, 2:58 PM EDTFlash Flood WarningRAHStanly3 hr
May 12, 3:10 PM EDTSevere Thunderstorm WarningRAHWake50 min
May 12, 3:12 PM EDTFlash Flood WarningRAHRandolph3 hr
May 12, 3:16 PM EDTSevere Thunderstorm WarningRAHLee44 min
May 12, 3:35 PM EDTSevere Thunderstorm WarningRAHFranklin40 min
May 12, 3:37 PM EDTSevere Thunderstorm WarningRAHNash38 min
May 12, 3:57 PM EDTSevere Thunderstorm WarningRAHRichmond36 min
May 12, 4:14 PM EDTFlash Flood WarningRAHDurham3 hr
May 12, 4:22 PM EDTSevere Thunderstorm WarningRAHGranville38 min
May 12, 6:06 PM EDTSevere Thunderstorm WarningRAHSampson29 min

Nearby

Flash Flood Warnings in North Carolina, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.